I have been through withdrawal from morphine and I am now going through far worse with tramadol. Can anyone help?
Hi There, Does anyone know of a strong pain relief that isn`t addictive?
Added 3 Oct 2010:
I tried to reply to the people who answered my original question but my computor crashed and now I don`t have the option to answer and on my profile there is a 0 for answers. I have been in pain for several years and have gone through co-codamol, Tramadol and morphine. I am a strong person and I don`t want to be addicted anymore. I have spondulitis of the spine in 3 places and a trapped nerve which gives me severe pain down my leg. I am alright sitting or lying down but can only walk a few yards then the pain is too much and standing is the same. I can`t take anti-inflamatorys as during a routine diabetic blood test my kidney function was 20% and the anti-inflamotorys were to blame. The consultant at Manchester Hope hospital injected my spine to relieve the nerve pain but it only lasted 2 days. The only other option that I was given was an op that he said I had to ask him for. It was to place a cage in the middle of my spine to lift it. He said as my spine was crumbling it may not last long.From the answers recieved it looks like I may have to go back on the opiates but I was on 60ml of morphine 3 times a day and it stopped working. That is when I decided to come off it. I did it the hard way first by just stopping. I then went to the doctor to be weened off it. After that I could only get an appointment with the doc a week later so I took some Tramadol which were in date that I had had from before. After the week I stopped taking them and the withdrawal was far worse than the morphine after 1 week. When will the withdrawal go away it is over 3 weeks now??????????
Welcome, you will find many loving, caring and educated people on here, glad you become a part in it.
To answer your question it is important for members to know what the cause of your pain is, how long and how much narcotics you were taking. You say you have been through withdrawal from morphine and now tramadol, is this by choice because you are afraid to get addicted?
Many people take narcotics for years and never become addicted. Depending on what your pain is caused by, you may need them to be able to sustain your well being and live a functional life.
There are also additional therapeutic modalities used in conjunction to medications that can help with your pain management. These can often lessen your dependence on the narcotics.
I think you are confusing addiction with dependence. Addiction is a disease in which you develop compulsive use, cravings and impaired control over your drug use. Dependence is when you suffer withdrawal when the drug is stopped, there is also psychological dependence.
Tolerance is when the narcotic becomes less effective over time.
As I said earlier, depending on the cause of your pain you may be a candidate for pain management. You should get a referal to a clinic that offers alternative treatment along with necessary medication. The so called "strong stuff " is generally narcotics.
If you have had any past history of abusing drugs or alcohol, stay away from them or you may end up like me. Read my profile.
God Bless and Good Luck, Sable
You will receive much good advice from the wonderful people on here.
Sable gave you wonderful advice. But as she mentioned, it would help to know the type of pain you have, how long, and if there is a possibility of having whatever it is repaired? Since you obviously still need pain relief, please consult with your doc about getting it under control with non-opiate medication. But to be honest, there aren't many choices available. If it's nerve pain, Lyrica, Neurontin, etc may help. If you simply want to kick opiates all together, google the "Thomas Recipe" for opiate wd's. And please keep posting here as you will find so much support from caring people. And you're right, tramadol is the worst med to try and quit! The recipe will give you a list of OTC and RX meds you will need. It also gives you tips and advice on how to relieve the bad symptoms. But what will you do to control your pain once you are through the wd's? Maybe you could try 800mg Ibuprofen from the doc? We may be able to help more if you could give a few more details. I wish you the very best. Please stay in touch. This can be worked out.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Apr 2010 • 16 answers
Posted 20 Oct 2010 • 4 answers
Posted 18 Jul 2011 • 7 answers
I have been taking tramadol - 3X 50 mgs a day for about 2 weeks - I stopped I had withdrawal. Help!?
Posted 5 Apr 2012 • 4 answers
Posted 8 Jun 2012 • 4 answers